Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: remeron and diazepam gregm2

Posted by fachad on April 16, 2002, at 16:04:51

In reply to Re: remeron and diazepam, posted by gregm2 on April 16, 2002, at 13:52:03

> You have mentioned about the anticholinergic effects of hydroxyzine. Can you please give me some examples of anticholinergic effects?

Anticholinergic effects are dry mouth, blurred vision, constipation, urinary problems, heart rhythm problems, and mental confusion. They are a real nuisance in young people, but they can be medically serious in old people.

Atarax is an old anxiety med, not used very much any more in the US because it causes too much sleepiness and anticholinergic effects, and does not really help anxiety that much.

What happened with his "anxiety attack"? Are they sure it was not some other medical problem that caused the anxiety?

Using psych meds in the elderly is very difficult because their bodies do not eliminate meds very well, and they are prone to confusion and dementia anyway.

> Thank you for your interest and your suggestions fachad,
>
> The problem with my fathers case is that he did not get the proper attention by doctors, maybe because he is 75 years old. What I haven't mentioned is that I am posting from Greece... I am under the impression that neurologists in Greece are maybe not so experienced and (I dare to say)concerned about cases like my fathers.
> This is the reason why I have started to read a lot about the neurochemistry of such diseases and the related pharmacology. In some cases I informed doctors about the side-effects of some medicines (!!), which I think is not the right way of information flow(!)
> It is the first time that I post messages on a board and I must say I am very pleasantly surprised by the response and concern I get.
>
> Regarding short acting benzos, the doctor has replaced two out of the three doses of diazepam with 2 x 0.25 mg Xanax, and kept a dose of diazepam (7.5mg) for the evening. It is the second day that he has done that change and he is slightly less anxious but still seems quite confulsed. His muscle strength has decreased quite a lot but he "likes" to stand up almost all day! (probably because he is feeling nervous).
>
> Regarding Remeron, the 15mg in the morning and the 30mg in the evening were working perfectly until the point he had this "anxiety attack" (10 days ago). His appetite was increased quite a lot and his night sleep was lasting about 9 hours.
> After the "anxiety attack" he has lost his appetite and he was waking up in the middle of the night and early in the morning. This is why the doctor increased diazepam from 7.5 mg per day to 12.5mg per day. Maybe this change has caused more trouble...I don't know.
> You have mentioned about the anticholinergic effects of hydroxyzine. Can you please give me some examples of anticholinergic effects? My father takes Hydroxyzine hydrochloride (a medicine called Atarax in Greece). He is taking 50mg of this 3 times per day (total 150mg). I am under the impression that it does not do anything for him because the doctor has doubled this dose when the "anxiety attack" started, but we saw no effect and went back to the 3 x 50 mg. Do you think that this is something he should not take? I am just asking for an opinion.
> I am sorry for the long reply but my family and I are going thorough a very rough time and any help is much appreciated.
> Thank you once more.


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:fachad thread:103032
URL: http://www.dr-bob.org/babble/20020416/msgs/103252.html